Aa
A
A
A
Close
Thyroid Disorders Community
26.1k Members
491352 tn?1258807095

Joint Pain/Depression

I thought those of you who read my earlier post would like to hear a revelation I had today about my icky feelings.  I took my Synthroid at 6:00 a.m. and felt horrible, much pain, depression, crying spells until about 9:30 or 10:00.  Then I felt ok - not wonderful but I could move with out hurting, YES!  Then about 3:00 I got real tired, had to leave work and head home for a nap.  It is now 6 p.m. and I am doing ok - not much energy, not too much pain.  I am anticipating that in an hour or two I will be uncomfortable and done for the day.  

Is it possible that the medication has effected me by 9:30?  I thought it was to build up in your system and would stay level as soon as the meds built up in your system?

Funny thing:  As I was crying on the phone to the nurse at the endo's office I apologized as this is SO not me.  I see the endo for the 1st time on Friday and the nurses rec to make me feel better was to take Aleve.  WOW.  I hope  the Dr will shed more light and "fix me up" better than that.   Don't get me wrong  - she was very concerned about how I was feeling - I think I might have gotten her a little teary eyed.

It is so amazing how a little gland can have such a big impact on your well being.  
1 Responses
Avatar universal
I feel the effects of the medicine fairly quickly.  But I also think my body has gotten into a cycle with the need for T3.  About half an hour after taking the medication I start to fall asleep.  I then feel pretty good until I eat.  Then nausea and muscle cramps.  Then Trying to stay awake.  Some days I feel pretty good right before bed.  In general I feel exhausted with tired muscles.  If I push to hard during the day I will feel it the next couple of days.  I saw a endo for the first time today.  No silver bullet, but a good discussion.  I went to the endo after a doctor told me I was practicing medicine without a license.  

You absolutely have to take this disease on and learn all that you can stand.  No one tells you what you need to know.  Unless your endo has felt the depression they just do not get it.  Mine told me today in our first meeting that depression was just due to all that I have been through in the last six months, not my thyroid or my medication.  I think it is the medication, which I got changed and since then my feelings are improved.  I lowered my dose until I started feeling worse then went back up slowly.  So, what you are feeling sounds very real to me.  
The medication does take several days to build up.  But it is still a jolt to your body when it needs T3 to start the fire and nothing is there to convert.  My TSH has gotten up to 230 and I felt like a zombie.  But today is a good day with being up at 100 mcg for a week.  But like you I have certain issues around certain times of day.
Have an Answer?
Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.